MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131502
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer as such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for paroxysmal atrial fibrillation with a thermocool® sf nav uni-directional catheter and a loss of all ecg signals on all channels issue occurred.There were no patient consequences.Upon connection of the ablation catheter, signal interference occurred on all ecg signals on the carto and the recording system.Physician did not have any ecg signals available to monitor the patient¿s heart rhythm.Cable was replaced without resolution.Thermocool® sf nav uni-directional catheter was replaced and the issue resolved.Procedure continued without further incident or patient consequences.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for paroxysmal atrial fibrillation with a thermocool® sf nav uni-directional catheter and a loss of all ecg signals on all channels issue occurred.There were no patient consequences.The investigational analysis has been completed.The device was visually inspected, and it was found in good conditions.Magnetic sensor functionality was tested on carto and the catheter was properly visualized and no errors were observed.Then, deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.Then, a coolflow pump test was performed and it was found within specifications, the catheter was irrigating correctly, no irrigation issues were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.(b)(4).
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 8/13/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
On 9/10/2018, lot number (30023203l) was obtained and manufacture (2018-02-26) and expiration dates (2021-02-25 ) were received.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7714363
Report Number2029046-2018-01839
Device Sequence Number13785406
Product Code LPB
UDI-Device Identifier10846835009248
UDI-Public10846835009248
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Catalogue NumberD131502
Device Lot Number30023203L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/13/2018
09/11/2018
09/11/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/27/2018
09/25/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1